Although hemodialysis-hypersensitivity reactions have various causes, only a few cases of hypersensitivity to acetate dialysate accompanied by fever have been reported. We present the case of a 69-year-old hemodialysis patient who was admitted due to fever after dialysis. He had undergone online hemodiafiltration using acetate-free citrate-containing dialysate. After admission, we switched to acetate-containing bicarbonate dialysate. He was diagnosed with pneumonia and treated with ceftriaxone. However, fever that occurred post dialysis persisted, displaying a gradual elevation in CRP level and eosinophils (up to 9.7 mg/dL and 3774 cells/μL, respectively). After a series of negative workups for infection and dialysis membrane allergy, we suspected that acetate-containing bicarbonate dialysate to be the cause of the allergic reaction and switched to acetate-free bicarbonate dialysate. Consequently, eosinophil count decreased and the fever abated. The drug-induced lymphocyte stimulation test finding (for acetate dialysate) was positive, and he was diagnosed with acetate dialysate-induced hypersensitivity reactions. The condition was not detected earlier due to the complications associated with pneumonia.
October 8, 2020
Using National Early Warning Score (NEWS) 2 to help manage medical emergencies in the dental practice.
September 14, 2020
November 13, 2014
- ACC 2020The American College of Cardiology decided to cancel ACC.20/WCC due to COVID-19, which was scheduled to take place March 28-30 in Chicago. However, ACC.20/WCC Virtual Meeting continues to release cutting edge science and practice changing updates for cardiovascular professionals on demand and free through June 2020.